Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 111, NWS Springfield, MO

September 17, 2006Lawrence County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 17, 2006, 10:16 AM CDT for Lawrence County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2006, 10:16 AM CDT (15:16 UTC)
Expired
Sep 17, 2006, 4:15 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 12:00 PM CDTHEAVY RAIN 5.5Miller, MO5.50 INCHES OF RAIN IN THE PAST 5 HOURS.
Sep 17, 12:39 PM CDTFLASH FLOOD2 Ne Miller, MOLOW WATER CROSSING FLOODED AT FARM ROAD 2037.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 143 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 171525
FFWSGF
MOC109-172115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT SUN SEP 17 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 415 PM CDT

* AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SINCE 7   
  AM...A LOCAL OBSERVER NEAR MILLER HAD THREE INCHES OF RAINFALL     
  SINCE 7 AM...AND DOPPLER RADAR HAD INDICATED A BROAD AREA OF TWO   
  TO THREE INCHES ACROSS MOST OF LAWRENCE COUNTY...LOCALIZED FLASH   
  FLOODING IS BECOMING LIKELY TODAY. MORE HEAVY RAINFALL IS LIKELY   
  THROUGH NOON WITH AN ADDITIONAL ONE TO TWO INCHES OF RAIN EXPECTED 
  ACROSS LAWRENCE COUNTY WITH LOCALIZED HIGHER AMOUNTS.              
  SPECIFICALLY...GOOSE AND TURNBACK CREEKS WILL LIKELY BE RISING     
  SIGNIFICANTLY...WITH SOME AREAS EXPERIENCING FIELD FLOODING        
  ALONG THE CREEKS AND SOME LOW WATER CROSSINGS FLOODED. THE LOW     
  WATER CROSSING ON ROUTE DD...IN NORTHERN LAWRENCE COUNTY WILL      
  LIKELY BE FLOODED TODAY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLER AND 
  I-44 NEAR MILE MARKER 50

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3694 9407 3696 9364 3729 9361 3727 9395

$$

JLT
4 follow-up statements
000 
WGUS73 KSGF 171605
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 AM CDT SUN SEP 17 2006

MOC109-172115-
LAWRENCE MO-
1057 AM CDT SUN SEP 17 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
LAWRENCE COUNTY...

AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLER AND 
I-44 NEAR MILE MARKER 50.

RAINFALL TOTALS HAVE SIGNIFICANTLY INCREASED SINCE 7 AM...AND 
DOPPLER RADAR HAS ESTIMATED BETWEEN THREE AND FOUR INCHES OF RAIN 
HAD FALLEN AROUND MILLER...STOTTS CITY AND CHESAPEAKE. LOCALLY 
HIGHER AMOUNTS ARE LIKELY WHERE DOPPLER RADAR HAD ESTIMATED BETWEEN 
THREE TO FOUR INCHES. ALTHOUGH THE HEAVIEST RAINFALL WILL LIKELY 
BEGIN TO DIMINISH BY NOON...TOTAL RAINFALL AMOUNTS COULD APPROACH 
FIVE INCHES IN LOCALIZED AREAS WHICH WILL CAUSE FLASH FLOODING. BE 
ESPECIALLY CAREFUL NEAR STREAMS AND CREEKS WHICH WILL BE RUNNING 
HIGH DURING THE AFTERNOON HOURS. 

SPECIFIC LOW WATER CROSSINGS THAT WILL BE AFFECTED BY THE FLOODING 
ARE STAHL CREEK...SYCAMORE BRANCH...TURNBACK CREEK...TRUITT 
CREEK...AND GOOSE CREEK. 

REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3694 9407 3696 9364 3729 9361 3727 9395

$$

JLT
000 
WGUS73 KSGF 171651
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT SUN SEP 17 2006

MOC109-172115-
LAWRENCE MO-
1147 AM CDT SUN SEP 17 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
LAWRENCE COUNTY...

AT 1144 AM CDT...A LOCAL OBSERVER NEAR MILLER IN NORTHERN LAWRENCE 
COUNTY REPORTED 5.50 INCHES OF RAINFALL SINCE 7 AM. 

RAINFALL TOTALS HAVE SIGNIFICANTLY INCREASED SINCE 7 AM...AND 
DOPPLER RADAR HAS ESTIMATED BETWEEN FOUR AND FIVE INCHES OF RAIN HAD 
FALLEN AROUND MILLER...STOTTS CITY AND CHESAPEAKE. ALTHOUGH THE 
HEAVIEST RAINFALL WILL LIKELY BEGIN TO DIMINISH EARLY THIS 
AFTERNOON...TOTAL RAINFALL AMOUNTS COULD APPROACH SIX TO SEVEN 
INCHES IN LOCALIZED AREAS WHICH WILL CAUSE FLASH FLOODING. BE 
ESPECIALLY CAREFUL NEAR STREAMS AND CREEKS WHICH WILL BE RUNNING 
HIGH DURING THE AFTERNOON HOURS. 

SPECIFIC LOW WATER CROSSINGS THAT WILL BE AFFECTED BY THE FLOODING 
ARE STAHL CREEK...SYCAMORE BRANCH...TURNBACK CREEK...TRUITT 
CREEK...AND GOOSE CREEK. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3694 9407 3696 9364 3729 9361 3727 9395

$$

JLT
000 
WGUS73 KSGF 171742
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CDT SUN SEP 17 2006

MOC109-172115-
LAWRENCE MO-
1240 PM CDT SUN SEP 17 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
LAWRENCE COUNTY...

AT 1234 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING ALONG 
COUNTY ROAD 2037...TWO MILES NORTHEAST OF MILLER. 

RAINFALL TOTALS HAVE SIGNIFICANTLY INCREASED SINCE 7 AM...AND 
DOPPLER RADAR HAS ESTIMATED BETWEEN FOUR AND SIX INCHES OF RAIN HAD 
FALLEN AROUND MILLER...STOTTS CITY AND CHESAPEAKE. ALTHOUGH THE 
HEAVIEST RAINFALL IS DIMINISHING EARLY THIS AFTERNOON...TOTAL 
RAINFALL AMOUNTS COULD APPROACH SIX TO EIGHT INCHES IN LOCALIZED 
AREAS WHICH WILL CAUSE FLASH FLOODING. BE ESPECIALLY CAREFUL NEAR 
STREAMS AND CREEKS WHICH WILL BE RUNNING HIGH DURING THE AFTERNOON 
HOURS. 

SPECIFIC LOW WATER CROSSINGS THAT WILL BE AFFECTED BY THE FLOODING 
ARE STAHL CREEK...SYCAMORE BRANCH...TURNBACK CREEK...TRUITT 
CREEK...AND GOOSE CREEK. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3694 9407 3696 9364 3729 9361 3727 9395

$$

JLT
000 
WGUS73 KSGF 172108
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT SUN SEP 17 2006

MOC109-172115-
LAWRENCE MO-
405 PM CDT SUN SEP 17 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM CDT FOR LAWRENCE
COUNTY...

ALTHOUGH RAINFALL TOTALS RANGED FROM THREE TO LOCALLY SIX INCHES 
ACROSS THE WARNED AREA...NO ADDITIONAL REPORTS OF FLOODING HAVE BEEN 
RECEIVED AND THE RUNOFF FROM EARLIER RAINFALL IS NEARLY COMPLETE. 
THEREFORE...THE FLASH FLOOD WARNING FOR LAWRENCE COUNTY WILL BE 
ALLOWED TO EXPIRE AT 415 PM. 

LAT...LON 3694 9407 3696 9364 3729 9361 3727 9395

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 6:35 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Sep 17, 6:35 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 AM CDT SUN SEP 17 2006

.UPDATE...

CONVECTION WAS SPREADING EAST INTO THE FORECAST AREA EARLY SUNDAY IN
RESPONSE TO INCREASING SYNOPTIC SCALE ASCENT ASSOCIATED WITH UPPER
JET STREAKING ACROSS THE PLAINS. CONVECTION WAS ALSO PUSHING
NORTHEAST OUT OF OKLAHOMA IN ADVANCE OF A MINOR SHORTWAVE EMBEDDED
IN THE SUBTROPICAL JET. SHOWERS AND THUNDERSTORMS WILL INCREASE
THROUGH THE MORNING AS THE AFOREMENTIONED FEATURES PROVIDE AMPLE
LIFT...AND THE LOWER ATMOSPHERIC COLUMN CONTINUES TO MOISTEN.

FOSTER

&&

.DISCUSSION...

FRONTAL BOUNDARY HAS LIT UP TO OUR WEST AS ADVERTISED. NOSE OF
50-60KT LLJ CONTINUES TO ADVECT RICH LOW LEVEL THETA-E AIR INTO
SOUTHWEST MISSOURI. IN THE PREFRONTAL WARM SECTOR...CONDITIONS ARE
MUGGY THIS MORNING WITH TEMPS IN THE UPPER 70S/LOWER 80S AND
DEWPOINTS GENERALLY IN THE UPPER 60S.

MID/UPPER LEVEL SUBTROPICAL MOISTURE FROM THE REMNANTS OF LANE IS
BEGINNING TO MAKE PROGRESS INTO SOUTHERN MISSOURI. THE EFFECTS OF
THIS WILL LIKELY BE IN THE FORM OF CLOUD COVER OVER SOUTH CENTRAL
MISSOURI...WHICH WILL HINDER SIGNIFICANT DIURNAL DESTABILIZATION.

ANOTHER AREA OF INTEREST IS A WAVE ACROSS SOUTH TEXAS RESULTING IN
DEEP CONVECTION /AS PER MORNING IR CLOUD TOPS/. THIS PIECE OF ENERGY
IS PROGGED TO TRAVEL NORTHEASTWARD THIS MORNING INTO ARKANSAS. THIS
WILL ENCOURAGE SEVERE THUNDERSTORM DEVELOPMENT TO OUR SOUTH THIS
MORNING AS THE FRONTAL BOUNDARY TRAVERSES OUR AREA.

STORY REMAINS CONSISTENT REGARDING SEVERE WEATHER POTENTIAL ACROSS
THE OZARKS TODAY. FLOW AND BULK SHEAR VECTORS PARALLEL TO THE COLD
FRONT WILL SUPPORT CONTINUED LINEAR DEVELOPMENT. LACK OF STEEP
700-500MB LAPSE RATES WILL RESULT IN WEAK INSTABILITY. FORECAST
SOUNDINGS FOR THIS AFTERNOON ACROSS OUR SOUTHEASTERN ZONES SHOW
MODEST SHEAR THROUGH THE LOWER HALF OF THE ATMOSPHERE...MORE
CONDUCIVE TO MULTICELLULAR DEVELOPMENT AS OPPOSED TO SUPERCELL
STRUCTURES. HOWEVER...IF A DISCRETE CELL OR TWO CAN DEVELOP
/PRIMARILY ACROSS OUR SOUTHEAST CWA/ IT WOULD BE CAPABLE OF DAMAGING
WIND GUSTS. LARGE HAIL THREAT IS MINIMAL FOR OUR AREA GIVEN HIGH
FREEZING LEVELS AND AFOREMENTIONED LACK OF SHEAR AND STEEP LAPSE
RATES.

HEAVY RAINFALL IS STILL POSSIBLE FOR AREAS ROUGHLY ALONG AND
SOUTHEAST OF THE I-44 CORRIDOR THIS AFTERNOON. FORECAST SOUNDINGS
AND BUFKIT OFFER SOME SEMBLANCE OF LONG SKINNY CAPE AND MARGINALLY
DEEP WARM CLOUD LAYERS. CONTINUED LOW LEVEL THETA-E ADVECTION ON THE
HEELS OF 20KT SOUTHWESTERLY WINDS WILL PROVIDE A BELT OF MOISTURE
INTO THE AREA. 00Z UPPER AIR ANALYSIS SHOWS DOWNSTREAM PRECIPITABLE
WATER VALES FROM 1.6-1.8 INCHES. ALL OF THIS IS MEASURED IN AN
EXPECTED MAXIMA OF K INDICES ACROSS SOUTH CENTRAL AND SOUTHEAST
MISSOURI THIS AFTERNOON.

IN THE WAKE OF TODAYS SYSTEM...MID/UPPER LEVEL RIDGING WILL COMMENCE
ACROSS THE PLAINS AS A MODIFIED CANADIAN SURFACE HIGH SPREADS INTO
OUR AREA. COOLER AND DRIER AIR WILL BE IN STORE FOR THE OZARKS ON
TUESDAY AND WEDNESDAY...WITH MORNING LOWS IN THE MID/UPPER 40S AND
HIGHS COMFORTABLY IN THE 70S. WOULDNT BE SURPRISED TO SEE A FEW
READINGS IN THE UPPER 60S ON TUESDAY...ESPECIALLY ACROSS CENTRAL
MISSOURI.

NEXT UPPER TROUGH WILL DIP INTO THE FOUR CORNERS REGION BY THURSDAY.
THERE IS SOME MODEL DISCREPANCY IN REGARDS TO THE EVOLUTION OF
THIS SYSTEM...BUT THE GFS...ECMWF...AND CANADIAN GENERALLY AGREE OF
AN IMPACT ON THE OZARKS LATE IN THE WORK WEEK. LACK OF MOISTURE WILL
INITIALLY BE AN ISSUE. HOWEVER...THE POSITION OF THE TROUGH WILL
LIKELY DRAW UP SOME MID/UPPER LEVEL MOISTURE FROM THE REMNANTS OF
MIRIAM. A FEW DAYS OF SOUTHERLY LOW LEVEL FLOW MID-WEEK AND A
SURFACE LOW ACROSS THE CENTRAL PLAINS WILL SET UP A NICE WARM
AIR/MOIST ADVECTION REGIME AND ALLOW THE GULF TO OPEN UP. MOST
SIGNIFICANT CHANGE TO THE EXTENDED FORECAST WAS TO BUMP UP TO 30
POPS FOR FRIDAY...WHICH IS FAIRLY ALIGNED TO THE ENSEMBLE POPS.

SCHULTZ

&&

.AVIATION...

A STRONG SOUTHERLY FLOW JUST OFF OF THE SURFACE WILL RESULT IN LOW
LEVEL WIND SHEAR THROUGH EARLY THIS MORNING. THUNDERSTORMS WILL
CONTINUE TO INCREASE IN COVERAGE AHEAD OF AN APPROACHING COLD FRONT.
AREAS OF MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED AS THE DAY
PROGRESSES AND THUNDERSTORM COVERAGE INCREASES. WINDS WILL SHIFT TO
THE WEST AND NORTHWEST THIS MORNING IN JOPLIN AND IN SPRINGFIELD BY
THIS AFTERNOON AS A COLD FRONT ADVANCES EASTWARD.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Sep 17, 4:21 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 AM CDT SUN SEP 17 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
421 AM CDT SUN SEP 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
  AND HEAVY RAINFALL. ISOLATED SEVERE THUNDERSTORMS WILL BE
  CAPABLE OF WIND GUSTS TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS TODAY.

  DISCUSSION:

  A LINE OF THUNDERSTORMS WILL CONTINUE ALONG A COLD FRONT
  PRESSING ACROSS EASTERN KANSAS AND INTO WESTERN MISSOURI. ALL OF
  THE OUTLOOK AREA CAN EXPECT THUNDERSTORMS AS THE COLD FRONT
  MOVES EASTWARD. DUE TO LIMITED INSTABILITY...MOST THUNDERSTORMS
  WILL REMAIN BELOW SEVERE LIMITS. HOWEVER...ISOLATED SEVERE
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH.
  HEAVY RAINFALL LEADING TO ISOLATED FLOODING WILL BE THE PRIMARY
  HAZARD ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY WITH THE APPROACH OF
  ANOTHER UPPER LEVEL DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS THAT DO
  DEVELOP...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHULTZ

In the hours before

Special weather statement, Sep 17, 4:32 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 AM CDT SUN SEP 17 2006

KSZ073-171030-
BOURBON-
432 AM CDT SUN SEP 17 2006

...SIGNIFICANT WEATHER ALERT FOR BOURBON COUNTY UNTIL 530 AM CDT...

AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINCAID TO 10 MILES
SOUTHEAST OF HUMBOLDT...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF LA HARPE TO 10 MILES SOUTHEAST OF HUMBOLDT...AND MOVING
EAST NORTHEAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR UNIONTOWN BY 455 AM CDT.
  NEAR REDFIELD BY 505 AM CDT.
  NEAR FORT SCOTT BY 520 AM CDT.

WINDS AROUND 50 MPH AND VERY HEAVY RAINFALL ARE EXPECTED WITH THESE
STORMS.

FOSTER
Local storm report, Sep 17, 9:33 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 AM CDT SUN SEP 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     HEAVY RAIN       MILLER                  37.21N 93.84W
09/17/2006  M3.00 INCH       LAWRENCE           MO   CO-OP OBSERVER

            THREE INCHES OF RAINFALL IN THE PAST TWO HOURS.

&&

GAGAN
Special weather statement, Sep 17, 9:49 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 AM CDT SUN SEP 17 2006

MOZ067-171545-
ST. CLAIR-
949 AM CDT SUN SEP 17 2006

...SIGNIFICANT WEATHER ALERT FOR ST. CLAIR COUNTY UNTIL 1045 AM
CDT...

AT 943 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF OSCEOLA...OR 17 MILES EAST OF EL
DORADO SPRINGS...AND MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

JLT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 11:36 AM CDTFlash Flood WarningSGFGreene6 hr
Sep 17, 12:21 PM CDTFlash Flood WarningSGFNewton3 hr

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.